MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® EGFR MUTATION TEST V2; SOMATIC GENE MUTATION DETECTION SYSTEM

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® EGFR MUTATION TEST V2; SOMATIC GENE MUTATION DETECTION SYSTEM
Catalog Number 07248563190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.J05038 = expiration date: 2023-12-31.J10355 = expiration date: 2024-03-31.J18917 = expiration date: 2024-06-30.E1 facility name truncated due to character limit:(b)(6) hospital.
 
Event or Problem Description
A customer from the united kingdom alleged discrepant results with the cobas® egfr mutation test v2.The customer reported that 5 patient samples showed mutation detected ((b)(4)), and no mutation detected during initial and repeat testing.
 
Additional Manufacturer Narrative
A review of the data showed that out of 5 alleged samples 4 were at the limit of detection (lod) of the assay which explains the wavering results during repeat testing or sample stability issues.It was noted that some of the samples were tested outside of the method sheet instructions; "extracted dna is stable for up to 14 days at 2°c to 8°c." note, that a 6th sample was also alleged to have generated discrepant results that was found to be near the lod of the assay.The 5th sample was found to be related to a dirty lens in the detection unit of the cobas z 480 analyzer.The field service engineer visited the site and observed that the lens was dirty.The issue was resolved after the cleaning of the lens.The alleged result was not reported to the patient/treating physician.There is no allegation of harm.The issue has not reoccurred since.B6 and b5 were updated to include the additional 6th sample.
 
Event or Problem Description
The customer reported that 6 patient samples showed mutation detected (g719x or l858r or ex19del), and no mutation detected during initial and repeat testing.

Brand Name
COBAS® EGFR MUTATION TEST V2
Common Device Name
SOMATIC GENE MUTATION DETECTION SYSTEM
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
9253534412
MDR Report Key17483340
Report Number2243471-2023-02559
Device Sequence Number15148621
Product Code OWD
UDI-Device Identifier00875197005448
UDI-Public00875197005448
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
P150047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number07248563190
Device Lot NumberJ05038,J10355,J18917
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown